For an arbitrary finite family of semialgebraic/definable functions, we consider the corresponding inequality constraint set and we study qualification conditions for perturbations of this set. In particular we prove that all positive diagonal perturbations, save perhaps a finite number of them, ensure that any point within the feasible set satisfies the Mangasarian--Fromovitz constraint qualification. Using the Milnor--Thom theorem, we provide a bound for the number of singular perturbations when the constraints are polynomial functions. Examples show that the order of magnitude of our exponential bound is relevant. Our perturbation approach provides a simple protocol to build sequences of “regular” problems approximating an arbitrary semialgebraic/definable problem. Applications to sequential quadratic programming methods and sum of squares relaxation are provided.
Jérôme Bolte, Antoine Hochart, and Edouard Pauwels, “Qualification conditions in semi-algebraic programming”, SIAM Journal on Optimization, vol. 28, n. 2, 2018, pp. 1867–1891.
SIAM Journal on Optimization, vol. 28, n. 2, 2018, pp. 1867–1891